3 doctors weighed in:

Hi my derm gave me bactrim (sulfamethoxazole and trimethoprim) ds for my moderate but resistant acne how likely is this to cause steven jonson syndrome ?

3 doctors weighed in
Dr. Tony Ho
Internal Medicine - Infectious Disease
2 doctors agree

In brief: Rare

Bactrim (sulfamethoxazole and trimethoprim) is associated with sjs, but it is still a very rare complication.
Monitor for rash, and discontinue the medication and talk to your doctor if you develop a rash. Bactrim (sulfamethoxazole and trimethoprim) remains a very safe drug when used appropriately with thoughtful monitoring.

In brief: Rare

Bactrim (sulfamethoxazole and trimethoprim) is associated with sjs, but it is still a very rare complication.
Monitor for rash, and discontinue the medication and talk to your doctor if you develop a rash. Bactrim (sulfamethoxazole and trimethoprim) remains a very safe drug when used appropriately with thoughtful monitoring.
Thank
Dr. Kenneth Smith
Internal Medicine
1 doctor agrees

In brief: Unlikely

Can occur but millions of doses every year and only a few cases.
I would take medications as directed. You are aware of potential complications and if you develop rash stop meds and call physician.

In brief: Unlikely

Can occur but millions of doses every year and only a few cases.
I would take medications as directed. You are aware of potential complications and if you develop rash stop meds and call physician.
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
14 years in practice
95K people helped
Continue
111,000 doctors available